Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 539, NWS Memphis, TN

June 16, 201111 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2011, 7:17 PM CDT for 11 counties in Tennessee. It was in force for 43 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 7:17 PM CDT (00:17 UTC)
Expired
Jun 16, 2011, 8:00 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Chester County, TN, Crockett County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lauderdale County, TN, Madison County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:20 PM CDTHAIL 11 Se Cordova, TNQUARTER SIZE HAIL AND 50 MPH WINDS WITH SOME TREES DOWN NEAR WALNUT GROVE AND SANGA
Jun 16, 7:30 PM CDTTSTM WND GST 60Hickory Withe, TNPOWER LINES DOWN ON CHESTER STREET AND ON ORR ROAD OUTSIDE OF THE FIRE STATION.
Jun 16, 7:30 PM CDTTSTM WND GST 65Arlington, TNMETEOROLOGIST ESTIMATED A 65 MPH WIND GUST WITH STORM.
Jun 16, 7:30 PM CDTHAIL 1Hickory Withe, TN
Jun 16, 7:35 PM CDTHAIL 0.88Arlington, TN
Jun 16, 7:40 PM CDTTSTM WND DMG4 W Dancyville, TNNWS EMPLOYEE REPORTED LARGE TREES DOWN ON INTERSTATE 40 BETWEEN MILE MARKERS 43 AND 45. TIME IS ESTIMATED.
Jun 16, 7:45 PM CDTTSTM WND DMGAlamo, TNA COUPLE OF TREES DOWN NEAR HIGHWAY 88.
Jun 16, 7:55 PM CDTTSTM WND GST 60Bolivar, TN
Jun 16, 8:00 PM CDTTSTM WND DMGAlamo, TNPOWER LINES DOWN ON JOHNSON ROAD...TREES DOWN...DAMAGE TO A STORAGE BUILDING.
Jun 16, 8:08 PM CDTTSTM WND GST 60Bolivar, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 4:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2821 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
2.9
Supercell composite
25.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS54 KMEG 170017
SVRMEG
TNC017-023-033-047-053-069-075-097-113-157-167-170100-
/O.NEW.KMEG.SV.W.0539.110617T0017Z-110617T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  WEST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 800 PM CDT

* AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING PING PONG SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM RIPLEY TO CORDOVA...AND MOVING EAST    
  AT 50 MPH. TREES DOWN HAVE BEEN REPORTED IN MILLINGTON AND PING    
  PONG BALL SIZE HAIL IS FALLING IN GERMANTOWN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
  BROWNSVILLE...COVINGTON...HUMBOLDT...JACKSON...RIPLEY...CORDOVA...
  CHICKASAW STATE PARK AND CHICKASAW STATE FOREST.

 THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3587 8865 3513 8886 3512 8985 3587 8961
TIME...MOT...LOC 0016Z 270DEG 45KT 3579 8952 3515 8969

$$


RRH
2 follow-up statements
280 
WWUS54 KMEG 170034
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CDT THU JUN 16 2011

TNC017-023-033-047-053-069-075-097-113-157-167-170100-
/O.CON.KMEG.SV.W.0539.000000T0000Z-110617T0100Z/
CROCKETT TN-LAUDERDALE TN-CARROLL TN-FAYETTE TN-GIBSON TN-SHELBY TN-
HAYWOOD TN-MADISON TN-CHESTER TN-HARDEMAN TN-TIPTON TN-
734 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN TIPTON...NORTHERN HARDEMAN...WEST CENTRAL CHESTER...
MADISON...HAYWOOD...NORTHEASTERN SHELBY...SOUTHERN GIBSON...
FAYETTE...SOUTHWESTERN CARROLL...EASTERN LAUDERDALE AND CROCKETT
COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FROG JUMP TO CANADAVILLE...OR
ALONG A LINE EXTENDING FROM 10 MILES EAST OF RIPLEY TO 10 MILES 
NORTHEAST OF COLLIERVILLE...MOVING EAST AT 50 MPH. NUMEROUS REPORTS 
OF LARGE HAIL...UP TO HEN EGG SIZE HAIL...AND WIND GUSTS UP TO AT 
LEAST 60 MPH HAVE BEEN RECEIVED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
BOLTON...BRADEN...BROWNSVILLE...COVINGTON...EDITH...GADSDEN...
GALLAWAY...GATES...HENNING...HICKORY VALLEY...HUMBOLDT...JACKSON AND
MASON.

 THIS WARNING ALSO INCLUDES AREAS NEAR CHISHOLM LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3587 8961 3587 8865 3513 8886 3513 8985
      3563 8969
TIME...MOT...LOC 0033Z 270DEG 45KT 3580 8929 3516 8947

$$


RRH
575 
WWUS54 KMEG 170047
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CDT THU JUN 16 2011

TNC157-170056-
/O.CAN.KMEG.SV.W.0539.000000T0000Z-110617T0100Z/
SHELBY TN-
747 PM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...

AT 746 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3513 8886 3516 8964 3561 8957 3587 8949
      3587 8865
TIME...MOT...LOC 0046Z 270DEG 45KT 3582 8915 3518 8934

$$

TNC017-023-033-047-053-069-075-097-113-167-170100-
/O.CON.KMEG.SV.W.0539.000000T0000Z-110617T0100Z/
CROCKETT TN-LAUDERDALE TN-CARROLL TN-FAYETTE TN-GIBSON TN-HAYWOOD TN-
MADISON TN-CHESTER TN-HARDEMAN TN-TIPTON TN-
747 PM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN TIPTON...NORTHERN HARDEMAN...WEST CENTRAL CHESTER...
MADISON...HAYWOOD...SOUTHERN GIBSON...NORTHERN FAYETTE...SOUTHWESTERN
CARROLL...EASTERN LAUDERDALE AND CROCKETT COUNTIES...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAURY CITY TO WILLISTON...OR
ALONG A LINE EXTENDING FROM 16 MILES NORTH OF BROWNSVILLE TO 18 MILES
NORTHEAST OF COLLIERVILLE...MOVING EAST AT 50 MPH. NUMEROUS REPORTS 
OF LARGE HAIL...UP TO HEN EGG SIZE...AND WIND GUSTS OF AT LEAST 60 
MPH HAVE BEEN REPORTED WITH THIS LINE OF STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLIVAR...
BRADEN...BROWNSVILLE...GADSDEN...GALLAWAY...GATES...HICKORY VALLEY...
HUMBOLDT...JACKSON...MASON...MAURY CITY...MEDINA...MEDON AND OAKLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3513 8886 3516 8964 3561 8957 3587 8949
      3587 8865
TIME...MOT...LOC 0046Z 270DEG 45KT 3582 8915 3518 8934

$$


RRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:59 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 16, 2:59 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT THU JUN 16 2011

.DISCUSSION...

SKIES ARE PARTLY CLOUDY TO MOSTLY SUNNY ACROSS THE FORECAST AREA
THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 90S. SOME ISOLATED
THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA THIS
AFTERNOON. THE FIRST OF THE TWO MCS IS NOW MOVING EAST ACROSS
NORTH CENTRAL ARKANSAS WHILE SECOND MCS IS EXITING SOUTHEAST
KANSAS AND MOVING INTO NORTHEAST OKLAHOMA. A WEAK FRONTAL BOUNDARY
EXTENDS ACROSS SOUTHERN TENNESSEE THROUGH CENTRAL ARKANSAS AND
INTO NORTHERN OKLAHOMA. ALL OF THESE FACTORS SHOULD HELP PRODUCE
SOME ADDITIONAL THUNDERSTORMS ACROSS THE FORECAST AREA TONIGHT SO
WILL KEEP CHANCE POPS FOR TONIGHT. SOME ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS AND PERHAPS
SOME LARGE HAIL AS THE MAIN THREATS.

BY FRIDAY...THE STATIONARY FRONT WILL MOVE NORTH AS A WARM FRONT
WITH SOME ISOLATED THUNDERSTORMS POSSIBLE MAINLY OVER SECTIONS OF
WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI. UPPER LEVEL
RIDGE BEGIN TO BUILD BACK INTO THE REGION BRINGING A RETURN OF
HOT TEMPERATURES AND LITTLE IF ANY RAIN. THE RIDGE WILL CONTINUE
TO BUILD OVER THE WEEKEND BRINGING AFTERNOON TEMPERATURES INTO THE
MID AND UPPER 90S. HEAT INDEX VALUES WILL BEGIN TO APPROACH 105
DEGREES ACROSS SOME AREAS ALONG THE MISSISSIPPI ON SATURDAY AND
OVER A LARGE PORTION OF THE FORECAST AREA ON SUNDAY. A HEAT
ADVISORY MAY BE NEEDED FOR THE LATER PART OF THE WEEKEND. THE HOT
AND HUMIND WEATHER SHOULD CONTINUE INTO MONDAY AS WELL.

A NEW COLD FRONT WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS
ON TUESDAY WHICH MAY TRIGGER SOME SCATTERED THUNDERSTORMS OVER THE
FORECAST AREA TUESDAY NIGHT. THE FRONT WILL SLOWLY APPROACH THE
FORECAST AREA ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A
CONTINUED CHANCE OF THUNDERSTORMS BOTH DAYS. IN ADDITION...
TEMPERATURES WILL BE A LITTLE COOLER STARTING TUESDAY WITH
READINGS APPROACHING NEAR NORMAL LEVELS BY THURSDAY.

ARS

&&

AVIATION...

18Z TAF CYCLE (16/18Z-17/18Z)

LITTLE CHANGE FROM EARLIER TAF SET. VFR CONDITIONS ARE EXPECTED TO
OCCUR MUCH OF THE TIME. KEPT IN CB AT KMEM AND KTUP THIS
AFTERNOON WITH A WARM FRONT NEARBY AND AS UPSTREAM CONVECTION OVER
NORTHWEST AR SLIDES TO THE SOUTHEAST. OTHERWISE...STILL THINK
SCATTERED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE
WILL SPREAD INTO THE MIDSOUTH FROM THE NORTHWEST OVERNIGHT. KEPT
TIMING OF TEMPO TSRA FOR TONIGHT AS IN EARLIER TAFS...ALTHOUGH
CONFIDENCE ON TIMING IS LESS THAN DESIRED. SOUTHERLY WINDS 7-10
KTS THIS AFTERNOON...5-8 KTS TONIGHT...THEN INCREASING AFTER
SUNRISE FRIDAY FROM THE S AND SOUTHWEST TO BETWEEN 8 AND 13 KTS.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  95  78  96 /  30  10  10  10
MKL  72  93  73  95 /  30  20  10  10
JBR  73  94  75  96 /  30  10  10  10
TUP  73  96  74  97 /  30  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 16, 3:32 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT THU JUN 16 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 PM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM
UNION CITY TENNESSEE TO TUPELO MISSISSIPPI. DAMAGING WINDS WITH
PERHAPS SOME HAIL ARE THE MAIN THREAT WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BUILDING HEAT AND HUMIDITY IS FORECAST FRIDAY THROUGH MONDAY. HEAT
ADVISORIES MAY BE NEEDED AT TIMES DURING THIS PERIOD...WITH THE
MOST LIKELY DAY BEING SUNDAY AS HEAT INDEX READINGS RISE TO
BETWEEN 105 AND 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 16, 4:49 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             JONESBORO               35.82N 90.69W
06/16/2011  E1.00 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

&&

KRM
Local storm report, Jun 16, 5:34 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             NEUHARDT                35.06N 90.33W
06/16/2011  E0.88 INCH       CRITTENDEN         AR   TRAINED SPOTTER

0530 PM     HAIL             NEUHARDT                35.06N 90.33W
06/16/2011  E1.75 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            UPTO GOLF BALL SIZED HAIL IN NEUHARDT.

&&

TLSJR
Local storm report, Jun 16, 5:48 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             1 S WALCOTT             36.02N 90.67W
06/16/2011  E1.00 INCH       GREENE             AR   PUBLIC

            QUARTER SIZED HAIL NEAR HIGHWAY 141.

0540 PM     HAIL             5 W MARIANNA            34.77N 90.85W
06/16/2011  E1.50 INCH       LEE                AR   TRAINED SPOTTER

            QUARTER TO PING PONG BALL SIZED HAIL NEAR HIGHWAY 79

&&

TLSJR
Local storm report, Jun 16, 5:59 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             SARDIS                  34.43N 89.91W
06/16/2011  E0.88 INCH       PANOLA             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0545 PM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/16/2011                   DUNKLIN            MO   EMERGENCY MNGR

            TREES DOWN IN KENNETT

0555 PM     HAIL             NEUHARDT                35.06N 90.33W
06/16/2011  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER SIZED HAIL NOW IN NEUHARDT.

&&

TLSJR
Local storm report, Jun 16, 6:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
653 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 WSW KENNETT           36.22N 90.10W
06/16/2011                   DUNKLIN            MO   EMERGENCY MNGR

            FARM SHOPT LOST ROOF AND BACK WALL NEAR COUNTY ROAD 535
            AND HWY Y.

0625 PM     FUNNEL CLOUD     2 E WARDELL             36.35N 89.78W
06/16/2011                   PEMISCOT           MO   LAW ENFORCEMENT

            POSSBILE TORNADO...MAYBE DAMAGE...LAW ENFORCEMENT
            RESPONDING TO SITE.

0649 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
06/16/2011  E0.75 INCH       DESOTO             MS   NWS EMPLOYEE

&&

TLSJR
Local storm report, Jun 16, 6:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
06/16/2011  E0.88 INCH       DESOTO             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL NEAR HACKS CROSS AND OLD 78.

&&

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:13 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby47 min
Jun 16, 7:39 PM CDTFlash Flood WarningMEGLauderdale, Tipton3 hr
Jun 16, 7:59 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Decatur, Fayette, Gibson and 6 more61 min
Jun 16, 9:02 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Henry28 min
Jun 16, 9:28 PM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson3 hr
Jun 17, 1:40 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton35 min
Jun 17, 2:01 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion29 min
Jun 17, 4:39 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lauderdale18 min
Jun 17, 4:59 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale31 min
Jun 17, 5:06 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion39 min
Jun 17, 5:11 AM CDTFlash Flood WarningMEGCrockett, Dyer, Haywood, Lauderdale, Madison, Tipton2 hr
Jun 17, 5:19 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale26 min
Jun 17, 5:40 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby35 min
Jun 17, 6:01 AM CDTSevere Thunderstorm WarningMEGGibson, Obion, Weakley44 min
Jun 17, 6:43 AM CDTSpecial Weather StatementMEGFayette32 min
Jun 17, 7:08 AM CDTSpecial Weather StatementMEGWeakley22 min
Jun 17, 7:31 AM CDTFlash Flood WarningMEGFayette119 min
Jun 17, 7:50 AM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Obion, Weakley25 min
Jun 17, 8:12 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Madison33 min
Jun 17, 8:44 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison46 min
Jun 17, 9:29 AM CDTFlash Flood WarningMEGCrockett, Gibson, Haywood, Henderson, Madison3 hr
Jun 17, 9:31 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale44 min
Jun 17, 9:57 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale9 hr
Jun 17, 11:03 AM CDTSpecial Weather StatementMEGDyer27 min
Jun 17, 1:15 PM CDTSpecial Weather StatementMEGHenry30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.